MAUDE Adverse Event Report: COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

COVIDIEN MFG DC BOULDER VALLEYLAB; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number E2100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 10/08/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during a high ligation of the right peritoneal sheath procedure, the patient suffered ectopic burns.It was noted that there was tissue damage due to burns from the roots of the legs to the lower abdomen.
 
Additional Manufacturer Narrative
Additional information: medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, during high ligation of the right peritoneal sheath, the patient suffered ectopic burns during the procedure in the groin and perineum.The grounding pad was placed in the upper left abdomen of the patient.It was noted that there was tissue damage due to burns from the roots of the legs to the lower abdomen.The patient recovered.

Brand Name
VALLEYLAB
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
COVIDIEN MFG DC BOULDER
5920 longbow dr
boulder CO 80301 3299
MDR Report Key10745718
Report Number1717344-2020-01302
Device Sequence Number19274453
Product Code GEI
UDI-Device Identifier20884524001590
UDI-Public20884524001590
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K942183
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/05/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberE2100
Device Catalogue NumberE2100
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/09/2020
Supplement Date Received by Manufacturer10/23/2020
Initial Report FDA Received Date10/28/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age5 YR